MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Low Blood Pressure/ Hypotension (1914); Myocardial Infarction (1969); Perforation of Vessels (2135); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the perforation, hypotension, atrial fibrillation, pericardial tamponade, and myocardial infarction could not be definitively determined based on the information available.It was reported that the perforation occurred upon post-dilatation of the stent placed post ivl treatment.Furthermore, it was reported that the atrial fibrillation was likely due to perforation and bleeding into the pericardial space.There was no ivl malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was reported to shockwave via the post market empower cad clinical study.A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the distal left circumflex arteries.10 pulses were successfully delivered at 4 atm.There was no ivl malfunction reported.This event was sent to the clinical events committee (cec) for adjudication of the perforation, hypotension, atrial fibrillation, pericardial tamponade, and myocardial infarction.The cec determined that the myocardial infarction (mi) occurred within 48 hours post-procedure, and was a non q-wave mi attributable to the target vessel and determined to be possibly related to the study device and definitely related to the procedure.The troponin levels were greater than 70 x uln within 48 hours of the index procedure.The cec determined that pericardial tamponade and hypotension were also possible to the study device and definitely related to the procedure.During post-stent ballooning, perforation was reported and managed with 2 covered stents.The post coronary perforation was managed with a placement of pericardial drain.The cec stated that the atrial fibrillation that occurred after was likely due to perforation and bleeding into the pericardial space.They also determined that the atrial fibrillation was possibly related to the study device and definitely related to the procedure.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21139892
Report Number3015053858-2025-00005
Device Sequence Number6957427
Product Code QMG
UDI-Device Identifier00195451000027
UDI-Public(01)00195451000027(17)251231(10)06A231212A
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberC2PIVL3512
Device Catalogue NumberC2PIVL3512
Device Lot Number06A231212A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Initial Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PAPYRUS 3.50 X 15 -COVERED STENT - BIOTRONIK; PAPYRUS 3.50 X 15 -COVERED STENT - BIOTRONIK; POST-DILATATION CATHETER - 3.50 X 15 - UNKNOWN MFG; POST-DILATATION CATHETER - 4.50 X 15 - UNKNOWN MFG; POST-DILATATION CATHETER - 4.50 X 15 - UNKNOWN MFG; POST-DILATATION CATHETER -4.00 X 15 - UNKNOWN MFG; POST-DILATATION CATHETER-3.50 X 8.0 - UNKNOWN MFG; PRE-DILATATION CATHETER - 2.50 X 12 - ABBOTT; XIENCE SKYPOINT 3.25 X 28 - DRUG-ELUTING STENT
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient Age70 YR
Patient SexFemale